Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Detroit, MI

May 29, 20164 counties in Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 29, 2016, 4:16 PM EDT for 4 counties in Michigan. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 4:16 PM EDT (20:16 UTC)
Expired
May 29, 2016, 5:15 PM EDT
In force
59 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lapeer County, MI, Macomb County, MI, Oakland County, MI, Saint Clair County, MI

The radar

The Detroit radar (KDTX), 37 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:29 PM EDTTSTM WND GST 60Armada, MILARGE TREE LIMBS DOWN
May 29, 4:38 PM EDTHAIL 0.55 Ne Romeo, MIVIA FB
May 29, 5:13 PM EDTHAIL 0.882 S Armada, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

769 
WUUS53 KDTX 292016
SVRDTX
MIC087-099-125-147-292115-
/O.NEW.KDTX.SV.W.0005.160529T2016Z-160529T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAPEER COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHERN MACOMB COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHWESTERN ST. CLAIR COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHEASTERN OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 515 PM EDT

* AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROMEO AND ALMONT AROUND 430 PM EDT. 
  ARMADA AROUND 440 PM EDT. 
  MEMPHIS AROUND 450 PM EDT. 
  EMMETT AROUND 455 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BERVILLE...OXFORD...EMMETT...DRYDEN...LAKEVILLE...THORNVILLE...ROMEO...LAKE
ORION...ARMADA AND RILEY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4275 8329 4287 8327 4300 8319 4306 8274
      4283 8273
TIME...MOT...LOC 2016Z 242DEG 34KT 4282 8319 

HAIL...1.00IN
WIND...60MPH
 
$$

DRK
3 follow-up statements
696 
WWUS53 KDTX 292030
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 PM EDT SUN MAY 29 2016

MIC087-125-292039-
/O.CAN.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
LAPEER MI-OAKLAND MI-
430 PM EDT SUN MAY 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAPEER AND
NORTHEASTERN OAKLAND COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4283 8273 4278 8310 4289 8310 4289 8299
      4303 8299 4303 8298 4306 8274
TIME...MOT...LOC 2029Z 248DEG 57KT 4291 8288 

$$

MIC099-147-292115-
/O.CON.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
MACOMB MI-ST. CLAIR MI-
430 PM EDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN MACOMB AND NORTHWESTERN ST. CLAIR COUNTIES...

AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARMADA...OR 7
MILES SOUTH OF CAPAC...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EMMETT AROUND 435 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BERVILLE...ARMADA...RILEY CENTER...EMMETT...CAPAC...MEMPHIS...ALLENTON AND
ROMEO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4283 8273 4278 8310 4289 8310 4289 8299
      4303 8299 4303 8298 4306 8274
TIME...MOT...LOC 2029Z 248DEG 57KT 4291 8288 

HAIL...1.00IN
WIND...60MPH
 
$$

SC
693 
WWUS53 KDTX 292047
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
447 PM EDT SUN MAY 29 2016

MIC099-147-292115-
/O.CON.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
MACOMB MI-ST. CLAIR MI-
447 PM EDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN MACOMB AND NORTHWESTERN ST. CLAIR COUNTIES...

AT 447 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEMPHIS...OR
NEAR RICHMOND...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MEMPHIS AND EMMETT AROUND 455 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BERVILLE...ARMADA...RILEY CENTER...EMMETT...CAPAC...MEMPHIS...ALLENTON AND
ROMEO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4279 8301 4284 8300 4289 8298 4302 8296
      4306 8274 4283 8273
TIME...MOT...LOC 2047Z 248DEG 36KT 4288 8284 

HAIL...1.00IN
WIND...60MPH
 
$$

MR
708 
WWUS53 KDTX 292057
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
457 PM EDT SUN MAY 29 2016

MIC099-292107-
/O.CAN.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
MACOMB MI-
457 PM EDT SUN MAY 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOMB COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4290 8284 4294 8285 4304 8285 4306 8274
      4290 8273
TIME...MOT...LOC 2057Z 238DEG 26KT 4296 8276 

$$

MIC147-292115-
/O.CON.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
ST. CLAIR MI-
457 PM EDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL ST. CLAIR COUNTY...

AT 457 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EMMETT...OR 9
MILES SOUTHEAST OF CAPAC...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL ST. CLAIR COUNTY...INCLUDING THE FOLLOWING LOCATIONS: EMMETT...
RILEY CENTER AND MEMPHIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4290 8284 4294 8285 4304 8285 4306 8274
      4290 8273
TIME...MOT...LOC 2057Z 238DEG 26KT 4296 8276 

HAIL...1.00IN
WIND...60MPH
 
$$

DRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:52 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 29, 2:52 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
252 PM EDT SUN MAY 29 2016

.DISCUSSION...

Convection has been developing this afternoon along a prefrontal
trough axis, extending from the cntrl thumb region down to
Jackson/Hillsdale counties as of 19Z. A special 18Z DTX sounding
showed fairly steep lapse rates, particularly in the low levels.
Moisture however was quite lean. This resulted in mixed layer CAPE
of less than 500 j/kg on the 18Z sounding. The agitated cu field
along this prefrontal trough axis and deepening convection
suggests a little better moisture pooling along this boundary.
This trough axis will push east across the area through 21 or 22Z
and will be the main focus for convection. The actual sfc cold
front will trail the frontal trough a couple hours, but will
likely just provide an isolated shower/thunderstorm at best given
the drying boundary layer following the prefrontal trough. The
steep lapse rates and deep layer of dry mid level air will make
hail a concern with any storm this afternoon and will also support
the potential for strong convective downdrafts, providing a chance
for strong wind gusts.

Post frontal cold air advection tonight will be rather weak as the
remnant mid level trough rapidly dampens as it lifts northeast of
Lake Superior. The post frontal cloud cover across Wisconsin this
afternoon has a large diurnal component, which will diminish during
the course of the evening. So skies will undergo a clearing trend
across Se Mi during the night. Despite this, the w-nw gradient will
suppress nocturnal cooling enough to hold nighttime mins in the 60s.
Daytime mixing depths will compensate for the slightly cooler low
level airmass on Memorial Day and will support afternoon highs into
the low, possibly mid, 80s. Sfc dewpoints will be down in the 50s,
so humidity levels will be much lower in comparison to the last
several days. Model soundings suggest a sct to bkn afternoon cu
field. Building mid level heights during the afternoon will suppress
afternoon convective cloud depths and will hinder anything other
than perhaps a brief sprinkle or isolated light shower.

Mid level heights will continue to build across the Great Lakes Mon
night into Tuesday in reponse to a deepening upper low rotating into
the Dakotas. This will support strengthening high pressure across
the nrn and ern Great Lakes, maintaining dry conditions through at
least Tues night. The orientation of the sfc high will result in
light e-ne winds across the forecast area on Tuesday. So while
inland locations should push 80 for Tues aftn highs, locals near the
lakes will be cooler. This will be more notable near Lake Huron
where the lake modified air will keep temps several degrees cooler
than those farther inland.

Tuesdays high pressure should hold through most of Wednesday with
only a slight chance of showers or thunderstorm development.
Although temperatures will remain in the 80s over much of SE
Michigan...humidity on Wednesday is expected to remain in the
comfort zone. As developing low over the plains continues to migrate
toward the Great Lakes...a broad/moist southwesterly flow will ensue
along with increasing chances of showers/thunderstorms Wednesday
night through Thursday. Cold front pushes through on Friday leaving
cooler temperatures in its wake. High temperatures in the 70s Friday
and continuing through the weekend.

&&

.MARINE...

A trough axis, preceding the main cold front this afternoon will
sustain scattered thunderstorms across southern Lake Huron and Lakes
St Clair and Erie, some of which may be strong. Farther north, the
better chances for showers and thunderstorms will be in the evening
with the passage of a cold front. The front will be rather weak and
will only result in a gradual veering of the wind field toward the
west by Monday morning. The post frontal gradient will be rather
weak by Monday, so winds across the lakes will remain relatively
light and variable. High pressure will strengthen across the eastern
Great Lakes on Tuesday and will support east-northeast winds on the
lakes. The northeast winds may become gusty as they are funneled
down Saginaw Bay. A stronger cold front is forecast to cross the
region Wednesday night into Thursday, providing the next chance for
thunderstorms as likely resulting in some periods of increased
winds.

&&

.PREV DISCUSSION...
Issued at 140 PM EDT Sun May 29 2016

AVIATION...

An approaching cold front will be a focusing mechanism for showers
and thunderstorms this afternoon. CU field has developed in advance
of the front over western and central lower Michigan but has been
restricted further east due to lingering cirrus thus far. The front
will swing through this afternoon and exit into Ontario by this
evening. Though hires models mostly agree there will be some
convection along the front, none are too keen on widespread develop
as shallow moisture and low level cap appear to keep storms in
check. None the less, with storms in and around southeast MI,
included a three hour window of VCTS for all sites. Some stronger
storms may become severe with strong winds and large hail. Best
chance for storms appears to be north of PTK in the thumb,but all
sites have some risk of seeing a storm or two. Afternoon winds will
gust to around 20 knots with deep diurnal mixing and will once again
drop off around sunset. After the front passes, drier air will try
to clear the skies tonight through Monday.

FOR DTW...Showers and thunderstorms are just beginning to initiate
over central lower Michigan so it will be a few hours before
reaching the terminal. Best window for possible activity will be
from about 20-23Z. Should see mostly VFR conditions outside of any
cells that track near the terminal. Skies will try to clear out
overnight as drier air advects in behind the front.

//DTW Threshold Probabilities...

* Low for ceilings at or below 5000 FT outside of thunderstorm
  activity.

* Low for thunderstorms affecting DTW/D21 airspace today.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...SC/DE
MARINE.......SC
AVIATION.....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, May 29, 3:45 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 AM EDT SUN MAY 29 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-300830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE
AFTERNOON AND EARLY EVENING HOURS AS A WEAK COLD FRONT PROGRESSES
THROUGH THE AREA. THERE IS A MARGINAL RISK OF SEVERE WEATHER WITH
A FEW OF THE STRONGEST STORMS POSSIBLY PRODUCING LARGE HAIL TO ONE
INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. STORM MOTION
WILL BE EAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY OF NEXT WEEK
AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE
AFTERNOON AND EARLY EVENING HOURS AS A WEAK COLD FRONT PROGRESSES
THROUGH THE AREA. THERE IS A MARGINAL RISK OF SEVERE WEATHER WITH
A FEW OF THE STRONGEST STORMS POSSIBLY PRODUCING LARGE HAIL TO ONE
INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 50 KNOTS. STORM MOTION
WILL BE EAST AT NEAR 30 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY OF NEXT WEEK
AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DG

In the hours before

Special weather statement, May 29, 2:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
258 PM EDT SUN MAY 29 2016

MIZ054-055-062-292015-
SANILAC MI-TUSCOLA MI-LAPEER MI-
258 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAPEER...SANILAC AND
SOUTHEASTERN TUSCOLA COUNTIES UNTIL 415 PM EDT...

AT 258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
COLUMBIAVILLE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LUM AROUND 305 PM EDT.
  NORTH BRANCH AROUND 315 PM EDT.
  CLIFFORD AROUND 320 PM EDT.
  MARLETTE AND BROWN CITY AROUND 330 PM EDT.
  PECK AROUND 350 PM EDT.
  SANDUSKY AROUND 400 PM EDT.
  PORT SANILAC...CARSONVILLE AND APPLEGATE AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ELMER...KINGS MILL...
RICHMONDVILLE...TYRE...JUHL...PALMS...MCGREGOR...MINDEN...SILVERWOOD AND
BURNSIDE.

LAT...LON 4310 8315 4331 8334 4354 8311 4368 8290
      4369 8260 4364 8253 4362 8253 4335 8248
TIME...MOT...LOC 1858Z 239DEG 25KT 4316 8328

DRK
Special weather statement, May 29, 3:14 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
314 PM EDT SUN MAY 29 2016

MIZ049-292000-
HURON-
314 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HURON COUNTY...

AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAD AXE...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  HARBOR BEACH AROUND 330 PM EDT.
  PORT HOPE AROUND 340 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IVANHOE...REDMAN...
RAPSON...GRINDSTONE CITY...PARISVILLE...VERONA...HURON CITY...FILION...
WHITE ROCK AND RUTH.

LAT...LON 4409 8301 4407 8282 4402 8269 4384 8257
      4371 8255 4369 8260 4368 8311
TIME...MOT...LOC 1914Z 218DEG 30KT 4380 8288

DRK
Special weather statement, May 29, 3:29 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EDT SUN MAY 29 2016

MIZ068-069-292015-
LIVINGSTON MI-OAKLAND MI-
329 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIVINGSTON AND
CENTRAL OAKLAND COUNTIES UNTIL 415 PM EDT...

AT 329 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLARKSTON TO NEAR
BRIGHTON...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CLARKSTON AROUND 340 PM EDT.
  OXFORD AROUND 355 PM EDT.
  ROCHESTER AROUND 405 PM EDT.
  TROY AND PONTIAC AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROCHESTER HILLS...
DAVISBURG...ROSE CENTER...SYLVAN LAKE...WATERFORD...LAKEVILLE...KEEGO
HARBOR...LAKE ORION...WHITE LAKE AND LAKE ANGELUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4255 8381 4274 8368 4279 8354 4284 8310
      4262 8309
TIME...MOT...LOC 1929Z 252DEG 28KT 4271 8353 4258 8372

MR
Local storm report, May 29, 3:37 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 PM EDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             6 SW PORT HOPE          43.89N 82.80W
05/29/2016  M1.00 INCH       HURON              MI   TRAINED SPOTTER

            1 INCH HAIL CRACKED A FEW HOUSE WINDOWS. HURON CO EAST OF
            RAPSON AT SWAZYE RD AND PARISVILLE RD

&&

DELLIOTT
Special weather statement, May 29, 3:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT SUN MAY 29 2016

MIZ062-292030-
LAPEER MI-
351 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR LAPEER COUNTY UNTIL 430 PM EDT...

AT 351 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LUM TO NEAR OXFORD...
AND MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  LUM AROUND 400 PM EDT.
  NORTH BRANCH AROUND 405 PM EDT.
  ALMONT AND DRYDEN AROUND 415 PM EDT.
  IMLAY CITY AND BROWN CITY AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGS MILL...ELBA...
THORNVILLE...BURNSIDE...GOODLAND TOWNSHIP AND ATTICA.

LAT...LON 4288 8345 4289 8345 4322 8346 4323 8342
      4324 8335 4326 8335 4333 8319 4333 8312
      4328 8312 4328 8300 4289 8299
TIME...MOT...LOC 1951Z 233DEG 31KT 4307 8323 4283 8331

DRK
Special weather statement, May 29, 3:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT SUN MAY 29 2016

MIZ083-292045-
MONROE MI-
357 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONROE COUNTY UNTIL 445
PM EDT...

AT 357 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETERSBURG...OR NEAR DUNDEE...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  IDA AROUND 410 PM EDT.
  MAYBEE AROUND 415 PM EDT.
  MONROE AROUND 420 PM EDT.
  CARLETON AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ESTRAL BEACH...WOODLAND
BEACH...SOUTH ROCKWOOD...SCOFIELD...NEWPORT...STONY POINT AND DETROIT
BEACH.

LAT...LON 4182 8377 4194 8377 4210 8334 4209 8332
      4202 8317 4192 8327
TIME...MOT...LOC 1957Z 246DEG 34KT 4189 8372

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:58 PM EDTSpecial Weather StatementDTXSanilac77 min
May 29, 3:14 PM EDTSpecial Weather StatementDTXHuron46 min
May 29, 3:28 PM EDTSpecial Marine WarningDTX2 hr
May 29, 3:29 PM EDTSpecial Weather StatementDTXOakland46 min
May 29, 3:51 PM EDTSpecial Weather StatementDTXLapeer39 min
May 29, 3:57 PM EDTSpecial Weather StatementDTXMonroe48 min
May 29, 4:06 PM EDTSpecial Marine WarningDTX84 min
May 29, 4:20 PM EDTSpecial Weather StatementDTXWayne40 min
May 29, 4:22 PM EDTSpecial Weather StatementDTXSanilac53 min
May 29, 4:32 PM EDTSevere Thunderstorm WarningDTXOakland32 min
May 29, 4:44 PM EDTSevere Thunderstorm WarningDTXSaint Clair61 min
May 29, 4:50 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac40 min
May 29, 5:10 PM EDTSevere Thunderstorm WarningDTXMacomb28 min
May 29, 5:24 PM EDTAreal Flood AdvisoryDTXMacomb, Saint Clair3 hr
May 29, 5:28 PM EDTSpecial Marine WarningDTX32 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.